MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE
Catalog Number 2030-6525-1
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.Rep was present in the operating room.It was reported that a 25 mm screw was requested.Rep handed a box marked for a 25 mm screw to the nurse.The nurse took the inner packaging out, opened it, and handed the screw to the surgeon.Nurse verified that the inner packaging was marked for a 20 mm screw.By this time, the screw was inside the patient.Surgeon reported he had felt the screw was shorter than expected.No surgical delay was caused as the screw went directly into the patient, and surgeon reported satisfactory fixation and no patient harm due to the shorter screw.
 
Additional Manufacturer Narrative
An event regarding a product mix involving an cancellous bone screw 25mm was reported.The event was not confirmed.Conclusion: the investigation concluded the reported event could not be confirmed as no product was returned and the memo attached states that " as the two potentially affected lots in question from the complaint were manufactured approximately 3 months apart, the potential swap did not occur within the packaging cell.No other discrepanices were noted on the dhrs which would call into question the dates of manufacture.Thus, since it has been determined that the potential swap was not caused interally, no nc will be opened for this issue." no further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary procedure, right hip.Rep was present in the operating room.It was reported that a 25mm screw was requested.Rep handed a box marked for a 25mm screw to the nurse.The nurse took the inner packaging out, opened it, and handed the screw to the surgeon.Nurse verified that the inner packaging was marked for a 20mm screw.By this time, the screw was inside the patient.Surgeon reported he had felt the screw was shorter than expected.No surgical delay was caused as the screw went directly into the patient, and surgeon reported satisfactory fixation and no patient harm due to the shorter screw.

Brand Name
6.5 CANCELLOUS BONE SCREW 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7309434
Report Number0002249697-2018-00604
Device Sequence Number11029580
Product Code HWC
UDI-Device Identifier07613327036992
UDI-Public07613327036992
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number2030-6525-1
Device Lot NumberH92RL0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR